Has anyone used Difflam for radiation induced mucositis? Where can I purchase ?
yes i have used difflam i was prescribed it by my haemotologist when i was getting chemo, but you can buy it at a pharmacy, think its about £10 to buy. found it really good i had it for numbing my throat! hope this helps! (+ info
Can someone please help me with my dad's Mucositis?
My dad, 77, started feeling sore in the mouth, right from day 7 of his 1st cycle of Chemo (5 Fluo).
2nd week, the doctor decided to reduce the dose to help him but dad's mouth only became worse. On the 3rd week, 2 days ago, dad has completely stopped Chemotherapy.
I have been making sure dad is washing his mouth with salty water several times a day. He also rinses his mouth with Xylocaine Viscous after 4 hours or so. I give him paracetamol for the pain. He says its only painful when he drinks. He is on fluids for now.
His main complaint is not the pain, but that he is constantly drooling and spitting. He is avoiding s us because of this and he moves around with a towel on his mouth and a plastic bag. Its been very difficult on all of us.
What I'd like to know is this: Is this drooling normal? I didnt find anything about it online. They mention dry mouth in mucositis, not the opposite!! Is there a chance this thing will never go away? help me help him please :-( thank you.
I have done extensive research on Mucositis online and found heaps of useful information but my question is that I could find any advice on the increase in saliva. I found treatments for dry mouth in musitis but not the opposite is that normal?!
I could NOT find*
Sorry to hear about this difficult ime for you and your family. i think that perhaps a combination of the chemo and mucositis will result in reduced oral function for your dad. As you aware eating and swallowing following chemo can be difficult for people and thus his abitlity to swallow effectively may also be reduced. hence it is not an over production of saliva but just that he cant swallow it properly?. Mucositis is as you know as a result of the treatment and there is no cure as such except manage the symptoms. Once all his treatment is finished things should settle down and return to normal. however your best bet is to talk with your dr who is providing the treatment.
good luck =)
mx (+ info
We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.